Does tramadol cause hair loss?

Answers (1)

27 May 2011

Hi i have looked in to this and hair loss is a very rare long term side effect of taking tramadol. Please read the paragraph below;

The severity of the side effects of tramadol should not be ignored despite the fact it must be prescribed by a medical authority. Tramadol can have serious long-term side effects that include loss of bone mass, hair loss or irregular spotting during the menstrual cycle. For this reason, long term treatment should be critically analyzed and a possible replacement prescription should be administered if necessary.

It is interesting that you have reported this as i too have suffered hair loss for about the last year or 2 and i never thought it could be due to my meds. Luckily i have long thick hair so it hasn't been a problem so far...

I think you should consult your doctor about this. Good luck

Votes: +1
lollyjohn68 27 May 2011

thanks for your quick answer Delila i will get back to my doctor. i have only been taking tramadol for 2 months i also have very thick long hair but it does seem to have became a problem as i now have a bald patch at the front of my head. so she may have to change my meds thanks goodness i will be having my hip replacement in september so the drugs should only be temporary.

suzi rowe 1 Oct 2013

I only took tramadol for about 6 months, but stopped when I realised It was the cause of dramatic hair loss, the hair loss is still continuing 10 months on.

My Dr.had not heard of hair loss as a side effect. His answer was to do extensive blood work which all came back normal. He is now sending me to a skin specialist. I have also had an increase in nasty bruising. does anyone have any ideas on what to do to get my hair growing again, like the above lady my hair was very very thick and in fantastic condition, every morning there is large amount of hair on my pillows and sheets. Its ghastly!! Help!!

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Tramadol SR - has anybody ever experianced hair loss? My hair is falling out more than usual?

I have been on Tramadol SR now for 14 months. I was started off on 300mg a day and because I was feeling good and the pain in my back was under ...

2 answers 11 Jul 2011

I have been losing my hair from this drug. How can this be reversed?

From my PA, it was mentioned about hair loss. I can't afford to loss all my hair. How can this be counteracted? Will the pharmaceutical company ...

1 answer 30 Apr 2013

Rogaine at the very start of hair loss?

Hi there, I'm 21 and just recently I've had comments about the start of a small bald spot on my scalp. I've not had a look myself yet, ...

0 answers 18 Jun 2013

Can tramadol cause hair loss?

I am suspicious this med has caused hair loss in me because of when both events started. Even though tramadol has worked for me in controlling my ...

3 answers 5 Aug 2013

Has anyone experienced hair loss while taking tramadol?

I have been taking one 50 mg tablet daily for about 6 months. I have half the hair I did before. just not growing back after losing them. I just ...

5 answers 29 Sep 2013